About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 459161, 7 pages
http://dx.doi.org/10.1155/2013/459161
Research Article

Existence and Ulam Stability of Solutions for Discrete Fractional Boundary Value Problem

1Department of Mathematics, Xiangnan University, Chenzhou 423000, China
2School of Mathematics and Computational Science, Xiangtan University, Xiangtan 411005, China

Received 28 May 2013; Accepted 9 July 2013

Academic Editor: Shurong Sun

Copyright © 2013 Fulai Chen and Yong Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss the existence of solutions for antiperiodic boundary value problem and the Ulam stability for nonlinear fractional difference equations. Two examples are also provided to illustrate our main results.

1. Introduction

This paper investigates the existence of solutions for antiperiodic boundary value problem and the Ulam stability for nonlinear fractional difference equations: where is a Caputo fractional difference operator, and for any number and each interval of , and is a continuous function with respect to the second variable.

Accompanied with the development of the theory on fractional differential equations, fractional difference equations have also been studied more intensively of late. In particular, some properties and inequalities of the fractional difference calculus are discussed in [17], the existence and asymptotic stability of the solutions for fractional difference equations are investigated in [810], and the boundary value problems of fractional difference equations are considered in [1113]. But there are a lot of works to do in the future, and to the best of my knowledge, there is no work on the existence of solutions for antiperiodic boundary value problem and the Ulam stability for nonlinear fractional difference equations.

To research the boundary value problem of fractional difference equations, we need to select a suitable fixed-point theorem because of the discrete property of the difference operator; here, we choose the Banach contraction mapping principle and the Brower fixed-point theorem. Motivated by the work of the Ulam stability for fractional differential equations [14], in this paper, we also introduce four types of the Ulam stability definitions for fractional difference equations and study the Ulam-Hyers stable and the Ulam-Hyers-Rassias stable.

The rest of the paper is organized as follows. In Section 2, we introduce some useful preliminaries. In Section 3, we consider the existence of solutions for antiperiodic boundary value problem of fractional difference equations. In Section 4, we discuss the Ulam stability for fractional difference equations. Finally, two examples are given to illustrate our main results.

2. Preliminaries

In this section, we introduce preliminary facts which are used throughout this paper.

Definition 1 (see [3, 4]). Let . The th fractional sum of is defined by where .

In (2), the fractional sum maps functions defined on to functions defined on . Atici and Eloe [3] pointed out that this definition is the development of the theory of the fractional calculus on time scales.

Definition 2 (see [1]). Let and , where denotes a positive integer and , ceiling of number. Set . The th fractional Caputo difference operator is defined as where is the th order forward difference operator; the fractional Caputo like difference maps functions defined on to functions defined on .

Lemma 3 (see [2, 13]). Assume that and is defined on . Then, where is the smallest integer greater than or equal to , .

Lemma 4. One has

Proof. For ,  ,   , we have [1] that is, Then, The following result is an immediate consequence of Lemma 4.

Corollary 5. One has (i), (ii).

3. Antiperiodic Boundary Value Problem

In this section, we consider the following antiperiodic boundary value problem: where is a forward difference operator.

Let be the set of all real sequences with norm . Then, is a Banach space.

Lemma 6. A solution is a solution for antiperiodic boundary value problem if and only if is a solution of the the following fractional Taylor’s difference formula:

Proof. Suppose that defined on is a solution of (10). Using Lemma 3, for some constants , we have
Then, we obtain [3]
In view of and , we have Then, Substituting the values of and into (12), we obtain (11).
Conversely, if is a solution of (11), by a direct computation, it follows that the solution given by (11) satisfies (10). The proof is completed.

The following fixed-point theorems are needed to prove the existence and uniqueness of solutions for the BVP (9).

Lemma 7 (see [15] (Banach contraction mapping principle)). A contraction mapping on a complete metric space has exactly one fixed point.

Lemma 8 (see [16] (Brower fixed-point theorem)). Let be a continuous mapping, where is a nonempty, bounded, close, and convex set. Then, has a fixed point.

Define the operator Obviously, is a solution of (9) if it is a fixed point of the operator .

Theorem 9. Assume that.
There exists a constant such that  for each and all .
Then, the BVP (9) has a unique solution on provided that

Proof. Let ; then for each , we have
According to (17), we obtain Then, which implies that is a contraction. Therefore, the Banach fixed-point theorem (Lemma 7) guarantees that has a unique fixed point which is a unique solution of the BVP (9). This completes the proof.

Theorem 10. Assume that.
There exists a bounded function such that for all .
Then, the BVP (9) has at least a solution on provided that where .

Proof. Let ; define the set To prove this theorem, we only need to show that maps in .
For , we have From (21), we have ; then, which implies that maps in . has at least a fixed point which is a solution of the BVP (9) according to Brower fixed-point theorem (Lemma 8). This completes the proof.

4. The Ulam Stability

Similar to the definitions of the Ulam stability for fractional differential equation [14], we introduce four types of the Ulam stability definitions for fractional difference equation.

Consider (1) and the following inequalities:

Definition 11. Equation (1) is the Ulam-Hyers stable if there exists a real number such that for each and for each solution of inequality (24), there exists a solution of (1) with Equation (1) is the generalized Ulam-Hyers stable if we substitute the function for the constant on inequality (26), where and .

Definition 12. Equation (1) is the Ulam-Hyers-Rassias stable with respect to if there exists a real number such that for each and for each solution of inequality (25), there exists a solution of (1) with Equation (1) is the generalized Ulam-Hyers-Rassias stable if we substitute the function for the function on inequalities (25) and (27).

Remark 13. If is a constant function in Definition 12, we say that the integral equation (25) has also the Hyers-Ulam stability.

Remark 14. A function is a solution of inequality (24) if and only if there exists a function such that (i), (ii), similar remark for inequality (25).

Theorem 15. Assume that holds. Let be a solution of inequality (24) and let be a solution of the following boundary value problem: Then, (1) is the Ulam-Hyers stable provided that

Proof. By Lemma 3, the solution of the BVP (28) is given by From inequality (24), for , it follows that Combining (30) and (31), for , we have Then, Applying (29) to the previous inequality yields that where , thus; (1) is the Ulam-Hyers stable.

Theorem 16. Assume that and the following condition hold.
Let be an increasing function. There exists a constant such that
Let be a solution of inequality (25) and let be a solution of the following boundary value problem (28). Then, (1) is the Ulam-Hyers-Rassias stable provided that (29) holds.

The proof of Theorem 16 is similar to that of Theorem 15, and we omit it.

5. Examples

As the applications of our main results, we consider the following examples.

Example 1. Consider the fractional difference BVP where for and conditions and are satisfied. Since inequalities (17) and (21) are satisfied if . According to Theorem 9, the BVP (36) has a unique solution. At the same time, the BVP (36) has at least a solution by Theorem 10.

Example 2. Consider the fractional difference equation with the boundary conditions Since if and the inequality hold, then (38) is the Ulam-Hyers stable by Theorem 15.

Acknowledgments

This work was supported in part by the Natural Science Foundation of China (10971173), the National Natural Science Foundation of Hunan Province under Grant 13JJ3120, and the Construct Program of the Key Discipline in Hunan Province.

References

  1. G. A. Anastassiou, “Nabla discrete fractional calculus and nabla inequalities,” Mathematical and Computer Modelling, vol. 51, no. 5-6, pp. 562–571, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. T. Abdeljawad, “On Riemann and Caputo fractional differences,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1602–1611, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. F. M. Atici and P. W. Eloe, “Initial value problems in discrete fractional calculus,” Proceedings of the American Mathematical Society, vol. 137, no. 3, pp. 981–989, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. F. M. Atici and P. W. Eloe, “A transform method in discrete fractional calculus,” International Journal of Difference Equations, vol. 2, no. 2, pp. 165–176, 2007. View at MathSciNet
  5. F. M. Atıcı and P. W. Eloe, “Discrete fractional calculus with the nabla operator,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 3, pp. 1–12, 2009. View at Zentralblatt MATH · View at MathSciNet
  6. F. M. Atıcı and S. Şengül, “Modeling with fractional difference equations,” Journal of Mathematical Analysis and Applications, vol. 369, no. 1, pp. 1–9, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. A. C. Ferreira, “A discrete fractional Gronwall inequality,” Proceedings of the American Mathematical Society, vol. 140, no. 5, pp. 1605–1612, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. F. Chen, X. Luo, and Y. Zhou, “Existence results for nonlinear fractional difference equation,” Advances in Difference Equations, vol. 2011, Article ID 713201, 12 pages, 2011. View at Zentralblatt MATH · View at MathSciNet
  9. F. Chen, “Fixed points and asymptotic stability of nonlinear fractional difference equations,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 39, pp. 1–18, 2011. View at MathSciNet
  10. F. Chen and Z. Liu, “Asymptotic stability results for nonlinear fractional difference equations,” Journal of Applied Mathematics, vol. 2012, Article ID 879657, 14 pages, 2012. View at Zentralblatt MATH · View at MathSciNet
  11. C. S. Goodrich, “Existence of a positive solution to a system of discrete fractional boundary value problems,” Applied Mathematics and Computation, vol. 217, no. 9, pp. 4740–4753, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. C. S. Goodrich, “On discrete sequential fractional boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 385, no. 1, pp. 111–124, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. Lv, “Existence of solutions for discrete fractional boundary value problems with a p-Laplacian operator,” Advances in Difference Equations, vol. 2012, article 163, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  14. J. Wang, L. Lv, and Y. Zhou, “Ulam stability and data dependence for fractional differential equations with Caputo derivative,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 63, pp. 1–10, 2011. View at MathSciNet
  15. A. N. Kolmogorov and S. V. Fomin, Elements of Function Theory and Functional Analysis, Nauka, Moscow, Russia, 1981.
  16. R. P. Agarwal, M. Meehan, and D. O'Regan, Fixed Point Theory and Applications, vol. 141 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, UK, 2001. View at Publisher · View at Google Scholar · View at MathSciNet